iCliniq logo

Ask a Doctor Online Now

HomeAnswersSurgical Gastroenterologyacid refluxI have muscle weakness and shortness of breath after taking Omeprazole. Why?

How to manage muscle weakness and headache after Omeprazole?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At June 19, 2020
Reviewed AtJune 14, 2024

Patient's Query

Hello doctor,

I have been experiencing acid problems. I keep burping after eating. I started to take 20 mg Omeprazole. I have been taking it for three days, once daily but I experience side effects such as muscle weakness, headache, and shortness of breath. How long should I take the medicine? And can I switch to Esomeprazole?

Hello,

Welcome to icliniq.com.

I will definitely help you with your problem. Burping after eating is a very common problem. It is known as gastroesophageal reflux disease. I will suggest you some precautions to prevent it. Eat less quantity of food every time than before. You may eat five to six times a day but with lesser quantity. There should be a gap of two hours in the night after eating and go to bed. Walking for sometimes is a must after every eating. Avoid spicy and fatty foods as much as possible. You may switch to Esomeprazole it is more effective. Also add one more drug Levosulpiride for 15 days. You should take syrup Sucralfate two tablespoons three times a day. It will help to heal ulcers and for fast recovery.

I hope this helps.

Patient's Query

Thank you doctor,

I took my fourth Omeprazole 20 mg today. If I switch to Esomeprazole 40 mg, how many more days should I take it? On the other hand, if I stick to Omeprazole, how many days should I take it? I realized that the Esomeprazole I currently have got expired. I am not sure if I can go to the pharmacy soon to buy new ones. Lately, I am also experiencing an increase in appetite, and my stomach growls at times. It is not painful though.

Hello,

Welcome back to icliniq.com.

Omeprazole is a drug with minimal side effects. You may take it for a long time if you have continuous symptoms. If your appetite is returned then it is a sign of relief. You may continue Omeprazole for a minimum of two weeks. At any time if you feel there is no benefit and the condition is going worse you can switch it to Esomeprazole otherwise not required. So no need to buy another medicine, if your symptoms are improving. Continue Omeprazole for a total of two weeks.

Patient's Query

Thank you doctor,

What can I do with my headache? I took Paracetamol last night but it gave me hyperacidity.

Hello,

Welcome back to icliniq.com.

Headache itself has many causes. Try to do a fresh eye checkup as it is the most common cause after tension headaches. Paracetamol is causing minimal acidity, it is a very safe drug. If you are still having acidity, then it may be the stress which is the cause of acidity. Paracetamol has little or no relationship with acidity. So be happy. You will be better soon.

Patient's Query

Hello doctor,

The doctor prescribed me Esomeprazole or Pantoprazole. I was able to buy Pantoprazole but I am not responding as fast as before when I was taking Esomeprazole. I have to take it for 14 days. I have been taking Pantoprazole for six days now but I still have belching after eating and a feeling that there is something stuck in my throat. Can I switch to Esomeprazole? Anyway I still have eight days left.

hello esomeprazole is more selective and long acting drug. it is more effective than pantoprazole. you can switch anytime if you are not responding to pantoprazole. feeling of something stuck in throat is typical of GERD. I prescribe you to take syrup digene 2tsp tds along with it. you will recover fast with it. keep gap of 2 hour after eating before going to bed. hope it will help you

Patient's Query

I dont think we have Digene here. Is there another alternative?
you may ask for antacid syrup as syrup form is more effective here I mentioned content of this PRODUCT DESCRIPTION The product contains Aluminium hydroxide, Magnesium hydroxide, Simethicone and Sodium carboxymethyl cellulose

Patient's Query

My belching is gone now but this early morning my back started to hurt esp the lower part like im going to have my period but that’s still 8 days from now. My stomach also feels a bit bloated and a bit acidic like a minor hyperacidity. Not sure what’s happening. The back pain is quite unbearable. I started taking vit b12 a few days ago not sure if that’s what’s causing this.
hello back pain in the lower area may be because of vertebral muscle spasm which is very common thing. it usually occurs due to continuous posture of one time or due to wrong position of body during sleeping don't worry it will resolve. posture should be corrected. try not to bend forward in any case. your spine should be straight. in night you should lie on flat surface and straight. apply some gel available in your country like volini gel or any gel for back pain 2 times in a day continue vitamin b 12 start calcium with vitamin d3 once in a day Muscle relaxant tablet are available in the Market on over the counter basis. you may take it on SOS basis. do some hot massage at the pain site once in a day

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Lalit Kumar Bansal
Dr. Lalit Kumar Bansal

General Surgery

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Surgical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy